MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No death or serious injury were reported due to the malfunction as the device was not used on a patient.This mdr has been filed out of an abundance of caution, due to the potential for death or serious injury if the loss of visualization of the lava were to occur during a procedure causing non-target embolism.A batch record review was performed and no deviations or issues associated with the lot were found.Additionally, the recorded mass-per-vial data were reviewed, and all vials were documented as being within the established specifications.No discrepancies were identified that would indicate a manufacturing deficiency or concern with tantalum content.Sirtex has made multiple attempts to obtain the device for further investigation, but the device has not been returned.Should the device be received by sirtex, a follow-up report will be provided after the investigation.
 
Event or Problem Description
The physician notified sirtex medical that one of the lava vials they had in stock seemed very diluted and appeared to have little to no tantalum in it.The device was not used on the patient but the physician mixed the device on the vortex mixer for 20 minutes and noted the vial appeared "watered down" as they prepared to aspirate.Additionally, the physician performed the mixing using the mixing kit.The physician placed the device under fluoroscopy and noted that it was not radiopaque.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
300 unicorn park dr
2nd floor
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
2nd floor
woburn, MA 01801
MDR Report Key23757203
Report Number9710358-2025-00017
Device Sequence Number21352212
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(11)250322(17)280322(10)10873
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number10873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown